MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that thrombectomy procedure was performed for the left p1 and basilar.Pre procedure, the patient neurological assessment showed a thrombolysis in cerebral infarction (tici) of 1, a national institute of health stroke scale (nihss) of 7, and mrs (modified rankin score) of 0.First, 1 pass for basilar was performed with subject device (retriever) and aspiration catheter.Next, pta (percutaneous transluminal angioplasty) was performed for basilar.Subsequently, thrombolytic therapy was performed for left p2, and finally, thrombectomy for left p1 was performed with subject device (retriever) and aspiration catheter.It was reported that there were vessel perforation/dissection and sah (subarachnoid hemorrhage) occurred during procedure which related to the subject device (retriever) and also occurrence of a removal difficulty of the subject device (retriever).The procedure was completed with thrombolysis in cerebral infarction score (tici) of 2b and nihss score of 40.It was unknown what medical treatment was administered to treat the patient¿s vessel dissection and sah.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Although the dhr (device history record ) could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.Additional information provided by the customer indicated that the retriever was confirmed to be in good condition prior to use.According to the physician, dissection in the target lesion was suspected before deploying the stent and the trevo might have opened in the pseudo lumen.There was heavy resistance when removing the stent and then hemorrhage was observed.Based on the information provided, this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, an assignable cause of procedural factors will be assigned to the ar 'patient vessel perforation', 'patient vessel dissection', 'patient intracranial hemorrhage', and 'difficult/unable to withdraw retriever'.

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10659848
Report Number3012931345-2020-00155
Device Sequence Number19625237
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90185
Device Catalogue Number90185
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER (UNKNOWN MANUFACTURER).
Outcome Attributed to Adverse Event Other;
Patient Age80 YR